MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM; KNEE TIBIAL LINER

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM; KNEE TIBIAL LINER
Catalog Number 02.09.0214H
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03-jan-2020: lot 163644: (b)(4) items manufactured and released on 28-sep-2016.Expiration date: 31.08.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medacta medical affairs director: almost 3 years after revision tka with a constrained device, the screw that connects the femoral component to the rotating post is found loose in the joint at xray examination.Surgery is undertaken and the screw is replaced.The insert is also exchanged, out of standard practice in similar circumstances.The reason for the spontaneous back-out of the screw cannot be determined with the information at hand.One possible mechanical explanation is insufficient tightening torque at primary surgery, but other causes may also play a role.No clinical cause for the event can be identified and no further clinical consequences should be expected.
 
Event or Problem Description
The patient came in complaining of instability due to a loose gmk hinge post screw 2 years and 9 months after primary.The surgeon was able to remove the screw and he also performed a poly swap.The surgery was completed successfully.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 2/14MM
Common Device Name
KNEE TIBIAL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9563571
Report Number3005180920-2019-01115
Device Sequence Number13905743
Product Code KRO
UDI-Device Identifier07630030825064
UDI-Public07630030825064
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number02.09.0214H
Device Lot Number163644
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;